Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 104, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 9, 2005, 12:27 PM PDT for San Diego County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 12:27 PM PDT (19:27 UTC)
- Expired
- Aug 9, 2005, 4:30 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 50 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 091928
FFWSGX
CAC073-092330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1227 PM PDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 430 PM PDT
* AT 1221 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR MOUNT LAGUNA.
THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARNER SPRINGS...RANCHITA...PALOMAR MOUNTAIN...OAK GROVE...LAKE
HENSHAW...DESCANSO...CUYAMACA PEAK...CAMPO...BOULEVARD AND AGUA
CALIENTE SPRINGS.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3258 11659 3263 11612 3278 11620 3297 11625
3342 11618 3341 11644 3342 11699 3319 11686
3308 11675 3287 11667
$$
JAD2 follow-up statements
000
WGUS76 KSGX 092003
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PDT TUE AUG 9 2005
CAC073-092330-
SAN DIEGO CA-
101 PM PDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM PDT FOR EASTERN SAN
DIEGO COUNTY...
AT 101 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING IN THE MOUNTAINS AND
DESERTS OF EASTERN SAN DIEGO COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER
SPRINGS...RANCHITA...PALOMAR MOUNTAIN...OAK GROVE...LAKE
HENSHAW...CUYAMACA PEAK AND AGUA CALIENTE SPRINGS. HIGHWAY S2 AND
HIGHWAY S78 AMONG OTHER ROADS WILL BE AFFECTED IN THOSE AREAS.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3258 11659 3263 11612 3278 11620 3297 11625
3342 11618 3341 11644 3342 11699 3319 11686
3308 11675 3287 11667
$$
SMALL000
WGUS76 KSGX 092250
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 PM PDT TUE AUG 9 2005
CAC073-092300-
SAN DIEGO CA-
348 PM PDT TUE AUG 9 2005
...THE FLASH FLOOD WARNING FOR EASTERN SAN DIEGO COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE DIMINISHED OR MOVED EAST OF THE AREA. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR POSSIBLE REDEVELOPMENT LATER THIS
AFTERNOON.
LAT...LON 3258 11659 3263 11612 3278 11620 3297 11625
3342 11618 3341 11644 3342 11699 3319 11686
3308 11675 3287 11667
$$
JADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:30 AM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 9, 9:30 AM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT TUE AUG 9 2005 .SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...SLOWLY DECREASING LATE THIS WEEK INTO EARLY NEXT WEEK. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS TODAY. THE MARINE LAYER WILL GRADUALLY INCREASE FOR A LITTLE MORE EXTENSIVE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW SMALL CHANGES. SCT TO BKN MID LEVEL CLOUDS IN NE FLOW THIS MORNING...MAINLY S THERE WERE ALSO AREAS OF COASTAL LOW CLOUDS AND FOG. STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH PW OF 1.91 INCHES. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. THE DEBRIS CLOUDS MAY SLOW DOWN THE INITIATION OF CONVECTION BUT STILL EXPECT A VERY ACTIVE DAY OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. THESE STORMS WILL PROBABLY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. STORMS COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS TODAY. RESIDUAL MOISTURE ALONG WITH WEAK OUTFLOW BOUNDARIES AND MESOSCALE CIRCULATION MAY CAUSE ISOLATED SHOWERS OR THUNDERSTORMS IN THE MOUNTAINS AND DESERT TONIGHT. THERE WILL BE A GRADUAL DECREASE IN THE STRENGTH OF THE ELY COMPONENT OF THE FLOW ALOFT ALONG WITH A SLOW DECREASE IN PW WED THROUGH FRI AS THE UPPER HI SLOWLY SHIFTS E. THIS SHOULD RESULT IN A SLIGHT DOWNWARD TREND IN THUNDERSTORM ACTIVITY EACH DAY. THERE SHOULD ALSO BE A LITTLE DEEPENING OF THE MARINE LAYER WITH POSSIBLE EDDY DEVELOPMENT AND WEAKER MONSOONAL FLOW. LOW CLOUDS AND PATCHY FOG WILL GET A SLIGHTLY FARTHER INLAND EACH DAY. MINOR TEMP CHANGES EXPECT FOR SLIGHT LOCAL COOLING W OF THE MOUNTAINS. LONGER RANGE PROGS CONTINUE THE MID LEVEL DRYING TREND THROUGH THE WEEKEND WITH JUST ISOLATED THUNDERSTORMS EXPECTED IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND NONE EARLY NEXT WEEK. THE MARINE LAYER SHOULD EXTEND INTO THE WRN VALLEYS IN THE NIGHTS AND MORNINGS. && .AVIATION...ORANGE COUNTY WAS CLEAR WITH VFR CONDITIONS THIS MORNING. THE MARINE LAYER SURGED INTO SAN DIEGO COASTAL AREAS BTWN 12-14Z WITH CLOUD BASES BTWN 700 AND 1000 FEET. CLEARING WITH VFR CONDITIONS EXPECTED AFTER 16Z AS MARINE LAYER RETREATS WEST. OUTFLOW BOUNDARY BRINGING SHOWERS TO THE DESERTS THIS MORNING WILL BE THE FOCUS FOR MORE AFTERNOON CONVECTION OVER THE MTNS THIS AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM TODAY FOR THE MOUNTAINS AND DESERTS OF SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTIES IN SOUTHWESTERN CALIFORNIA. SEE LAXFFASGX. && PUBLIC...ATKIN AVIATION...MOEDE
Hazardous weather outlook, Aug 9, 4:00 AM PDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE AUG 9 2005 CAZ055-056-058-062-092300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 400 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO COUNTY MOUNTAINS RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR THURSDAY THROUGH SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. CAZ060-061-092300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- 400 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APPLE AND LUCERNE VALLEYS COACHELLA VALLEY IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:00 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Aug 9, 2:05 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Aug 9, 4:36 PM PDT | Flash Flood Warning | SGX | Riverside | 114 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.